Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does Anti-inflammatory Drugs Cause Itchiness An Chest And Abdomen And Weight Gain?

I am female, 63 years old with IBS. In the last 5 days my abdomen has become very swollen and tender in the upper right quadrant. My gall bladder was removed about 3 years ago. The pain is positional...more pain bending forward, as if something needs more room. My stools are normal as is my appetite. Pain increases with eating fatty foods. I have many allergies...the allergen tsunami is rampant here in MN. I experienced a spell of moderate itching all over the chest and abdomen this afternoon that was eased by benadryl. I have no fever; no other infection symptoms. I have gained a little over a pound each day for the last five days, with some ankle swelling. I tend to run a low potassium and take meds for fibromyalgia (25 years) which includes ant/iinflammatories. Any clues what this is? Could this be a liver reaction to the anti-inflammatories?
Tue, 24 May 2022
Report Abuse
Anesthesiologist 's  Response
Hello,

First of all I shall list out your symptoms as follows:
1) Swollen and tender upper right quadrant of abdomen
2) Itching all over chest and abdomen
3) Weight gain and ankle swelling

The following are few probable causes of your symptoms:
1) Liver diseases like cirrhosis of liver
2) Heart congestive failure
3) Hepatorenal syndrome

For those who come to my clinic with the similar symptoms, I would advise the following:
1) Thorough clinical physical examination including palpation of abdomen, pelvis and chest
2) Liver function tests
3) Testing of the fluid if present in abdomen (ascitic tap)
4) ECG, 2D echocardiography
5) Complete blood picture

If the above tests are inconclusive, ultrasound examination of abdomen and pelvis would be necessary. One more important thing is anti inflammatory drugs show adverse effects more on kidneys than liver. But in long term, they will have effects on liver too. So, please do consult a general surgeon or a gastroenterologist for precise diagnosis and appropriate treatment.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Pallavi M., Anesthesiologist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Loading Online Doctors....
Does Anti-inflammatory Drugs Cause Itchiness An Chest And Abdomen And Weight Gain?

Hello, First of all I shall list out your symptoms as follows: 1) Swollen and tender upper right quadrant of abdomen 2) Itching all over chest and abdomen 3) Weight gain and ankle swelling The following are few probable causes of your symptoms: 1) Liver diseases like cirrhosis of liver 2) Heart congestive failure 3) Hepatorenal syndrome For those who come to my clinic with the similar symptoms, I would advise the following: 1) Thorough clinical physical examination including palpation of abdomen, pelvis and chest 2) Liver function tests 3) Testing of the fluid if present in abdomen (ascitic tap) 4) ECG, 2D echocardiography 5) Complete blood picture If the above tests are inconclusive, ultrasound examination of abdomen and pelvis would be necessary. One more important thing is anti inflammatory drugs show adverse effects more on kidneys than liver. But in long term, they will have effects on liver too. So, please do consult a general surgeon or a gastroenterologist for precise diagnosis and appropriate treatment. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Pallavi M., Anesthesiologist